MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. BIOPSY VALVE

AIZU OLYMPUS CO., LTD. BIOPSY VALVE
Model Number MB-358
Medical Device Problem Code Microbial Contamination of Device (2303)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/26/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The subject device was not returned as it was disposed off at the facility.There was no device evaluation.The customer provided the cleaning, disinfection, and sterilization process and stated that there have been no deviations, deficiencies or concerns relating to the device reprocessing.Precleaning was performed immediately after the procedure.Air/water was aspirated through the instrument/suction channel with a suction pump using air/water channel cleaning adaptor.Manual cleaning was performed within one hour after the procedure and the device passed the leak test.During manual cleaning the detergent used was endofresh s.The instrument/suction channel, suction cylinder and the instrument channel port were brushed.The oer-4 automated endoscope reprocessor (aer) used was with endoquick detergent and acecide disinfectant.There were no defects on the aer.All channels were connected with cleaning tubes when the endoscope was set up into the aer.The expiration date of the disinfectant was controlled.The disinfectant solution met the minimum effective concentration.The device was dried by wiping with a clean towel/paper and stored without a drying cabinet.Olympus is the maintenance company.The cleaning, disinfection, and sterilization (cds) was performed by the customer.There was no patient infection.Additional information has been requested regarding this event.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation or if any additional information is provided by the user facility.
 
Event or Problem Description
The customer reported to olympus that that the gastrointestinal videoscope / biopsy valve tested positive for an unexpected contamination.The issue was found during a routine culture.The bacteria - klebsiella pneumoniae (+) and serratia marcescens (+) were detected in the suction line/forceps plug.The user did not report any contamination or any other serious deterioration in state of health of any person, to which the scope could have been a contributory cause.This report is related to linked patient identifier (b)(6) for the videoscope.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacture's (lm) review of the customer completed cleaning disinfection and sterilization (cds) checklist and the lms final investigation.The lm reviewed the customer provided the cds processes where no obvious deviations from instructions for use (ifu) were identified.The device history record (dhr) was unable to be reviewed for this device however, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.Based on the results of the investigation, a root cause could not be determined.Olympus will continue to monitor field performance for this device.

Brand Name
BIOPSY VALVE
Common Device Name
BIOPSY VALVE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key18504321
Report Number9610595-2024-00825
Device Sequence Number20820428
Product Code FDS
UDI-Device Identifier04953170063947
UDI-Public04953170063947
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K051645
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMB-358
Device Lot NumberN/A
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/26/2023
Supplement Date Received by Manufacturer03/13/2024
Initial Report FDA Received Date01/12/2024
Supplement Report FDA Received Date03/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GIF-H290Z: GASTROINTESTINAL VIDEOSCOPE.
Patient SexUnknown